Skin tissue strength and epilepsy medications

NaderH

Member
Messages
26
Reaction score
2
Points
13
I would like to know if epilepsy medications weaken skin tissue strength. Recently, I noticed that more bruising at times is occurring without even hurting myself and at times I noted dents from pressure points in some areas. After seeing my doctor regarding this, no clear cause was linked to an allergic reaction. However, I want to prevent injury due to skin damage. Currently, I am on Keppra, Dilantin, Aptiom and Clobazam. Dilantin is being phased out. What may be the medication-related cause of weaker skin tissue?
 

Porkette

Veteran
Messages
1,986
Reaction score
279
Points
193
Hi Nader,

Years ago I noticed a lot of bruises all over my skin for no reason and I was taking Depakene (Valproic acid) at the time. I had a complete blood
count done and 2 days later I was admitted into the hospital because the Depakene lowered my blood platelet level so low that I was bleeding
internally but I felt fine. You may want to have your Dr. do a complete blood count on you and check your blood platelet level this could be
what's going on also. I wish you the best of luck and May God Bless You!

Sue
 

valeriedl

VIP
Moderator
Supporter
Messages
4,788
Reaction score
175
Points
218
One side effect of Keppra is bruising. I've been on keppra for over 15 years and over the last few years I've noticed having bruises all over my body. I didn't know how I was getting them. I knew I wasn't running into so many things hitting my arms, legs, thighs, and all sorts of other parts of my body, without remembering it. Some are big and some are little. Some hurt and some don't.
 

XxBlaqkxX

Stalwart
Messages
183
Reaction score
63
Points
73
While I'm not generally covered in bruises and it doesn't happen all the time, I have noticed some unexplained bruising here and there while taking Keppra.
 

C0urt

Veteran
Messages
2,694
Reaction score
51
Points
173
One of them did it to me really badly but I can't remember which one. Bruises up and down my legs. Finger marks from being grabbed that sort of thing
 
Top